Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 41, NWS Amarillo, TX

June 8, 1995Beaver County, Oklahoma

NWS Amarillo, TX issued this tornado warning at Jun 8, 1995, 2:42 PM CDT for Beaver County, Oklahoma. It was in force for 33 min.

The area

The counties it named.

The facts

Issued
Jun 8, 1995, 2:42 PM CDT (19:42 UTC)
Expired
Jun 8, 1995, 3:15 PM CDT
In force
33 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1510 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 081943
TORAMA
OKC007-082015-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
242 PM CDT THU JUN 8 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  315 PM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE OKLAHOMA PANHANDLE
 
   ...BEAVER COUNTY
 
AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 15 MILES SOUTHWEST OF BEAVER. THIS STORM WAS MOVING
NORTHEAST AT 15 MILES AN HOUR.
 
THIS IS A DANGEROUS STORM SITUATION. DO NOT RUN OUTSIDE TO FIND THE
TORNADO...SEEK SHELTER IMMEDIATELY.  MOVE TO A SHELTER BELOW GROUND
IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS OR CUSHIONS TO COVER YOUR BODY. AVOID
WINDOWS.  ABANDON CARS AND MOBILE HOMES FOR REINFORCED BUILDINGS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 8, 10:13 AM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Jun 8, 10:13 AM CDT, 4 hours 29 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1010 AM CDT THU JUN 08 1995

14Z SURFACE ANALYSIS SHOWED STRONG QUASI-STATIONARY FRONT POSITIONED
FROM EXTREME SERN KS...ACROSS THE NRN TX PNHNDL...THRU THE NERN PLAINS
OF NM. DRYLINE EXTENDS FROM THE FRONT FROM JUST S OF DHT...SWD THRU THE WRN
TX PNHNDL...W OF AMA...LBB...AND REE/.  AIRMASS E OF THE DRYLINE AND S OF
FRONT IS ALREADY VERY UNSTABLE WITH SURFACE LIFTED INDICES BETWEEN
MINUS 6 AND MINUS 10...AS TEMPS ARE WELL INTO THE 70S AND DWPTS ARE RICH
IN THE MID 60S TO LOWER 70S.  TEMPS ARE IN THE 50S N OF THE FRONT.  ALSO
NOTED GOOD MOISTURE CONVERGENCE AT THE SFC AND 850 MB IN THE VICINITY OF
THE FRONTAL BNDRY AND E OF THE DRYLINE.

EXPECTING THE STATIONARY FRONT TO LINGER IN THE FAR NRN PORTIONS OF THE
FCST AREA THIS PM AS I THINK THE AIR IS COOL ENOUGH N OF THE BNDRY TO
PREVENT MUCH OF A NWD RETREAT THIS PM OR EVE. MAY ADJUST TEMPS DOWN SOME
NEAR THE FRONT THIS PM...WHILE BOOSTING TEMPS SOME IN THE SRN 2 ZONES.
WILL PROBABLY TRIM WIND SPEED DOWN IN ZONES OF CLOSE PROXIMITY TO THE
FRONT.  I DO NOT PLAN TO ADJUST POPS ATTM.  I AM THINKING THAT THE
THE COMBINATION OF MOISTURE CONVERGENCE ALONG THE FRONT AND E OF THE
DRYLINE...ALONG WITH GROWING INSTABILITY IN THIS AREA FROM GOOD SFC
HTG AND ALREADY EXISTING LOW LEVEL MOISTURE...MAY ALLOW FOR STRONG TO
SVR CONVECTIVE DVLPMNT EARLY THIS PM AS OPPOSED TO WAITING UNTIL LATE PM
OR EVE.

.AMA...NONE.
.OK...NONE.

CARUSO

In the hours before

Special weather statement, Jun 8, 12:37 PM CDT, 2 hours 5 minutes before
OKZ001>003-TXZ001>026-090500-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU JUN 08 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTHEAST HALF OF
THE TEXAS PANHANDLE. THE MODERATE RISK AREA IS GENERALLY ALONG AND
EAST OF A LINE EXTENDING FROM CLAYTON NEW MEXICO TO AMARILLO TEXAS TO
CHILDRESS TEXAS. THE REMAINDER OF THE TEXAS PANHANDLE IS UNDER A
SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

A NEARLY STATIONARY FRONT WAS DRAPED OVER THE FAR NORTHERN SECTIONS
OF THE TEXAS PANHANDLE EARLY THIS AFTERNOON. THE DRYLINE WAS ALSO
LOCATED IN THE FAR WESTERN SECTIONS OF THE TEXAS PANHANDLE. THE
ATMOSPHERE OVER THE PANHANDLES EAST OF THE DRYLINE WILL REMAIN VERY
MOIST AND UNSTABLE. IN ADDITION...AN UPPER LEVEL LOW PRESSURE SYSTEM
IS FORECAST TO BRUSH THE REGION LATE THIS AFTERNOON AND EVENING.

ALL THESE INGREDIENTS WILL COMBINE TO RESULT IN THUNDERSTORM
DEVELOPMENT LATER THIS AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH DAMAGING WINDS AND VERY LARGE HAIL EXPECTED. ATMOSPHERIC WIND
PROFILES ARE ALSO FORECAST TO BECOME INCREASINGLY FAVORABLE FOR THE
DEVELOPMENT OF TORNADOES...PARTICULARLY IN THE MODERATE RISK AREA.

THIS IS A POTENTIALLY DANGEROUS SITUATION...AND ALL RESIDENTS OF THE
TEXAS AND OKLAHOMA PANHANDLES ARE STRONGLY ENCOURAGED TO REVIEW
SEVERE STORM SAFETY RULES.

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR LIKELY
ACTIVATION LATER THIS AFTERNOON OR EVENING.

ANDRADE
Special weather statement, Jun 8, 1:00 PM CDT, 1 hour 42 minutes before
OKZ001>003-TXZ001>026-090500-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU JUN 08 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTHEAST HALF OF
THE TEXAS PANHANDLE. THE MODERATE RISK AREA IS GENERALLY ALONG AND
EAST OF A LINE EXTENDING FROM CLAYTON NEW MEXICO TO AMARILLO TEXAS TO
CHILDRESS TEXAS. THE REMAINDER OF THE TEXAS PANHANDLE IS UNDER A
SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

A NEARLY STATIONARY FRONT WAS DRAPED OVER THE FAR NORTHERN SECTIONS
OF THE TEXAS PANHANDLE EARLY THIS AFTERNOON. THE DRYLINE WAS ALSO
LOCATED IN THE FAR WESTERN SECTIONS OF THE TEXAS PANHANDLE. THE
ATMOSPHERE OVER THE PANHANDLES EAST OF THE DRYLINE WILL REMAIN VERY
MOIST AND UNSTABLE. IN ADDITION...AN UPPER LEVEL LOW PRESSURE SYSTEM
IS FORECAST TO BRUSH THE REGION LATE THIS AFTERNOON AND EVENING.

ALL THESE INGREDIENTS WILL COMBINE TO RESULT IN THUNDERSTORM
DEVELOPMENT LATER THIS AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH DAMAGING WINDS AND VERY LARGE HAIL EXPECTED. ATMOSPHERIC WIND
PROFILES ARE ALSO FORECAST TO BECOME INCREASINGLY FAVORABLE FOR THE
DEVELOPMENT OF TORNADOES...PARTICULARLY IN THE MODERATE RISK AREA.

THIS IS A POTENTIALLY DANGEROUS SITUATION...AND ALL RESIDENTS OF THE
TEXAS AND OKLAHOMA PANHANDLES ARE STRONGLY ENCOURAGED TO REVIEW
SEVERE STORM SAFETY RULES.

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR LIKELY
ACTIVATION LATER THIS AFTERNOON OR EVENING.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:19 AM CDTSevere Thunderstorm WarningAMATexas56 min
Jun 8, 3:15 PM CDTTornado WarningAMABeaver60 min
Jun 8, 4:12 PM CDTSevere Thunderstorm WarningAMABeaver63 min
Jun 8, 5:33 PM CDTSevere Thunderstorm WarningAMABeaver57 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.